MAUDE Adverse Event Report: LUMENIS LTD LUMENIS SLIMLINE EZ SIS SINGLE USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD LUMENIS SLIMLINE EZ SIS SINGLE USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number 840-921
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a ureteroscopy procedure for the treatment of stones, the fiber broke.The procedure was completed with a second fiber.There were no patient complications.
 
Event or Problem Description
It was reported that during an ureteroscopy procedure for the treatment of stones, the fiber broke while inside the patient.The procedure was completed with a second fiber.There were no patient complications.
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.However, visual inspection of the photo provided, confirmed a fiber body break.It is likely that procedural handling of the device, may have contributed to the fiber fracture.The fiber instructions for use mentions to do not pull aggressively on the fiber while it is connected to the laser and avoid clamping or clipping any devices such as a hemostat on to the fiber.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
LUMENIS SLIMLINE EZ SIS SINGLE USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
hakidm st 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17762342
Report Number2124215-2023-49246
Device Sequence Number17915931
Product Code GEX
UDI-Device Identifier17290109140206
UDI-Public17290109140206
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K100228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840-921
Device Catalogue Number840-921
Device Lot Number0086240222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date09/17/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown